MAUDE Adverse Event Report: ALBA BIOSCIENCE LIMITED (LTD.) ALBACYTE GROUP A2 REAGENT RED BLOOD CELLS; REAGENT RED BLOOD CELLS, PRODUCT CODE: QHT

ALBA BIOSCIENCE LIMITED (LTD.) ALBACYTE GROUP A2 REAGENT RED BLOOD CELLS; REAGENT RED BLOOD CELLS, PRODUCT CODE: QHT
Model Number Z406U
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Follow up report of 3011683976-2025-00002.Investigational testing was performed on the retention products of albacytegroup a2 reagent red blood cells product z406u lots v280597 and v281610 with albalec anti-a1 product z241u lot v273091, and the customer returned samples of albacyte group a2 reagent red blood cells product z406u lot v280597 and albalec anti-a1 product z241u lot v273091.All tests performed using the ifu suggested centrifugation (2920 rpm for 10s) returned unequivocally negative results.Testing was also performed according to the end users' technique (3420 rpm for 15s).When viewed under a light source, weak aggregation was observed on some tests; however, this dispersed after seconds of the test being read.Albalect anti-a1 product z241u lot v273091 was evaluated for potency against the qualified product reference, lot q43375.The implicated lot of albalec anti-a1 z241u lot v273091 demonstrated comparable potency to the qualified reference (lot: q43375) when tested against albacyte group a1 reagent red cells (product z401u lot v280579) with endpoints of 16 recorded for both and toal score of 56 recorded for both.The antigen expression of albacyte group a2 reagent red blood cells product z406u lots v280597 and v281610 was assessed in comparison with other group a2 edta / cpda red cells using titration with albaclone anti-a product z001u lot v262838.The following end points were recorded: lot v280597: end point 256 total score 93, lot v281610: end point 128 total score 93, cpda group a2: end point 128 total score 86, edta group a2: end point 128 total score 87.Both the implicated lots of albacyte group a2 reagent red cells exhibited comparable antigenicity with the cpda and edta cells, demonstrating standard strength of the implicated lots of products z406u.The ifus for product z406u and product z241u state: 1000g for 10 seconds or a time and speed appropriate for the centrifuge used that produces the strongest reaction of antibody with antigen-positive red blood cells, yet allows easy resuspension of antigen-negative red blood cells.Albacyte group a2 reagent red blood cells product z406u lots v280597 and lot v281610 and albalec anti-a1 product z241u lot v273091 deemed fit for purpose.Testing of the retention products was satisfactory; the end user findings could not be replicated when testing by recommended ifu centrifugation method of 100og for 10 secs.Albacyte group a2 reagent red blood cells product z406u lots v280597 and lot v281610 and albalec anti-a1 product z241u lot v273091 were deemed fit for purpose.Investigational testing could not replicate the persistent false positive results observed by customer under ifu-recommended conditions.The observed reactivity is likely a result of extended centrifugation time and increased centrifugal force described by the enduser.As result of the investigation, final product specification for albalecttm anti-a1 product z241u and product z241 will be updated: potency criteria must be revised from comparable to reference (+/-1ep) to cannot exceed reference.Follow up submitted to update the alba biosicencereport 3011683976-2025-00002.Alba biosicence reference number of this file is (b)(4).
 
Event or Problem Description
The end user reports false positive results with albacyte group a2 reagent red blood cells, product z406u lot v280597.The end user reports 2+ positive results when tested against albalect anti-a1, product z241u lot v273091.A total of four end users reported false positive with the product albacyte group a2 reagent red blood cells, product z406u lot v280597.Follow up of report of 3011683976-2025-00002.

Brand Name
ALBACYTE GROUP A2 REAGENT RED BLOOD CELLS
Common Device Name
REAGENT RED BLOOD CELLS, PRODUCT CODE: QHT
Manufacturer (Section D)
ALBA BIOSCIENCE LIMITED (LTD.)
5 james hamilton way
milton bridge
penicuik, uk EH26 0BF
UK  EH26 0BF
Manufacturer (Section G)
ALBA BIOSCIENCE LIMITED (LTD.)
5 james hamilton way
milton bridge
penicuik, uk EH26 0BF
UK   EH26 0BF
Manufacturer Contact
samuele serfilippi
5 james hamilton way
milton bridge
penicuik, uk EH26 -0BF
UK   EH26 0BF
MDR Report Key22083492
Report Number3011683976-2025-00003
Device Sequence Number6926335
Product Code QHT
UDI-Device Identifier05060242471131
UDI-Public05060242471131
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
125337
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2025
Device Model NumberZ406U
Device Lot NumberV280597
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown